Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 81, NWS Midland/Odessa, TX

June 7, 2011

NWS Midland/Odessa, TX issued this red flag warning at Jun 7, 2011, 3:23 AM MDT. It took effect at Jun 7, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 3:23 AM MDT (09:23 UTC)
In effect from
Jun 7, 2011, 11:00 AM MDT
Expired
Jun 7, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS84 KMAF 070923
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CDT TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST
NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS...AND HIGH TO VERY HIGH FIRE
DANGER.

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY AS GUSTY
AND DRY SOUTHWEST WINDS MIX DOWN BEHIND A DRYLINE ACROSS THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS.

NMZ114-115-TXZ258-072000-
/O.UPG.KMAF.FW.A.0066.110607T1700Z-110608T0200Z/
/O.NEW.KMAF.FW.W.0081.110607T1700Z-110608T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
323 AM MDT TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... 

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. 

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
157 
WWUS84 KMAF 071916
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT
OR LESS...AND HIGH TO VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING AS
GUSTY AND DRY SOUTHWEST WINDS MIX DOWN BEHIND A DRYLINE ACROSS THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS.

NMZ114-115-TXZ258-080200-
/O.CON.KMAF.FW.W.0081.000000T0000Z-110608T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
116 PM MDT TUE JUN 7 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND 
SOUTHEAST NEW MEXICO PLAINS...

* TIMING...UNTIL 8 PM MDT THIS EVENING.

* WIND...SOUTHWEST 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.  OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS
WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 6, 11:23 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 6, 11:23 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1223 AM CDT TUE JUN 7 2011

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. A DRYLINE IS
FORECAST TO RESIDE ACROSS THE WEST TEXAS/EASTERN NEW MEXICO
BORDER WITH MAINLY SOUTH TO SOUTHEAST WINDS AT 10 TO 15 MPH
OVERNIGHT ACROSS KMAF AND KFST INCREASING TO 15 TO 25 MPH BY MID
MORNING THROUGH THE AFTERNOON TUESDAY. WEST OF THE DRYLINE
LIGHT WINDS OVERNIGHT THROUGH MID TUESDAY MORNING WILL BECOME
WEST TO SOUTHWEST AT 10 TO 20 MPH AND GUSTY.

12

&&

.PREV DISCUSSION... /ISSUED 609 PM CDT MON JUN 6 2011/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
PRIMARY CONCERN THRU 02Z-03Z WILL BE AT/NEAR CNM SITE WHERE HIGH
BASED TSTMS WILL BE NEARBY. LARGE TEMP/DEWPOINT SPREAD WILL FAVOR
GUSTY WINDS AND WILL TAYLOR 1ST 2HRS OF CNM TAF CLOSE TO RADAR
TRENDS AND WILL INCLUDE GUSTY WIND IN CNM TAF. OTHERWISE TAFS
WILL BE VFR TONIGHT. MODEST LLJ WILL DEVELOP AND KEEPING WINDS AT OR
JUST ABOVE 10KTS THRU THE NIGHT AT MOST SITES...ESPECIALLY
MAF/FST. MORE OF A SW SFC WIND AT CNM/HON/INK/PEQ TUE PM. TEMPS
WILL BE ABOVE 100 AT MOST TAF SITES TOO AND DENSITY ALTITUDE WILL
BE ON THE INCREASE.

PREV DISCUSSION... /ISSUED 228 PM CDT MON JUN 6 2011/

DISCUSSION...
AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL DAMPEN THIS WEEK
AS A SERIES OF WEAK UPPER LEVEL TROUGHS MOVE OUT OF THE PACIFIC
NORTHWEST. THIS WILL CAUSE MID LEVEL FLOW TO INCREASE FROM THE
SOUTHWEST PUSHING LOW LEVEL MOISTURE EAST AND INCREASING HIGH
TEMPERATURES ABOVE 100 DEGREES ACROSS MUCH OF THE AREA. BEFORE THE
MOISTURE IS PUSHED EAST TOMORROW...SOUTHEAST WINDS WILL PROVIDE
ONE MORE DAY OF SCATTERED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS. TOMORROW STORMS WILL BE MUCH MORE ISOLATED AND RAIN
CHANCES EFFECTIVELY END AFTERWARD.

DRIER AIR WILL HELP PUSH HIGH TEMPS ABOVE 100 ALONG THE RIO
GRANDE AND TRANS PECOS RIVER VALLEYS...AS WELL AS MUCH OF THE
PERMIAN BASIN. A COLD FRONT WILL MOVE INTO WEST TEXAS LATE
THURSDAY INTO FRIDAY BUT WILL BECOME STATIONARY TO THE NORTH AND
NOT PROVIDE ANY RELIEF.

FIRE WEATHER...
CLOUDS ARE DEVELOPING IN THE DAVIS AND GUADALUPE MOUNTAINS WITH
ISOLATED THUNDERSTORMS EXPECTED LATER THIS AFTERNOON AND EVENING.
ONE OR TWO STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG
WINDS BEING THE MAIN THREAT. RAIN CHANCES DIMINISH TUESDAY AS
A WESTWARD MOVING SURFACE TROUGH PUSHES LOW LEVEL MOISTURE TO THE
EAST.

MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE IN SOUTHEASTERN NEW
MEXICO TOMORROW AS SOUTHEAST WINDS BECOME SOUTHWESTERLY AND
INCREASE BEHIND THE SURFACE TROUGH. NEAR RED FLAG CONDITIONS WILL
BE POSSIBLE IN THE PERMIAN BASIN BUT SHOULD NOT BE WIDESPREAD
ENOUGH TO WARRANT A WARNING. NEAR OR MARGINAL RED FLAG CONDITIONS
WILL CONTINUE TO BE A THREAT THE REMAINDER OF THE WEEK AS
TEMPERATURES SOAR ABOVE 100 DEGREES.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MDT TUESDAY THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM 11 AM MDT TUESDAY THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

99
Hazardous weather outlook, Jun 7, 1:23 AM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 AM CDT TUE JUN 7 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-072000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 AM CDT TUE JUN 7 2011 /123 AM MDT TUE JUN 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM LATE THIS MORNING
THROUGH EARLY THIS EVENING ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST
NEW MEXICO PLAINS DUE TO GUSTY WINDS...LOW HUMIDITY AND HIGH FIRE
DANGER.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING
ACROSS THE DAVIS MOUNTAINS AND MARFA PLATEAU. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 50 MPH...HAIL AND
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
AFTERNOON AND EARLY WEDNESDAY EVENING ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND
EVENING ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU...LOWER TRANS
PECOS AND THE EXTREME NORTHEAST PERMIAN BASIN. THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO 50 MPH...HAIL AND
BRIEF HEAVY RAINFALL. IN ADDITION CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.